Rigorous numerics for critical orbits in the quadratic family

A. Golmakani, E. Koudjinan, S. Luzzatto, P. Pilarczyk, Chaos 30 (2020).


Journal Article | Published | English
Author
Golmakani, Ali; Koudjinan, EdmondIST Austria ; Luzzatto, Stefano; Pilarczyk, Pawel
Abstract
We develop algorithms and techniques to compute rigorous bounds for finite pieces of orbits of the critical points, for intervals of parameter values, in the quadratic family of one-dimensional maps fa(x)=aβˆ’x2. We illustrate the effectiveness of our approach by constructing a dynamically defined partition 𝒫 of the parameter interval Ξ©=[1.4,2] into almost 4Γ—106 subintervals, for each of which we compute to high precision the orbits of the critical points up to some time N and other dynamically relevant quantities, several of which can vary greatly, possibly spanning several orders of magnitude. We also subdivide 𝒫 into a family 𝒫+ of intervals, which we call stochastic intervals, and a family π’«βˆ’ of intervals, which we call regular intervals. We numerically prove that each interval Ο‰βˆˆπ’«+ has an escape time, which roughly means that some iterate of the critical point taken over all the parameters in Ο‰ has considerable width in the phase space. This suggests, in turn, that most parameters belonging to the intervals in 𝒫+ are stochastic and most parameters belonging to the intervals in π’«βˆ’ are regular, thus the names. We prove that the intervals in 𝒫+ occupy almost 90% of the total measure of Ξ©. The software and the data are freely available at http://www.pawelpilarczyk.com/quadr/, and a web page is provided for carrying out the calculations. The ideas and procedures can be easily generalized to apply to other parameterized families of dynamical systems.
Publishing Year
Date Published
2020-07-31
Journal Title
Chaos
Volume
30
Issue
7
Article Number
073143
IST-REx-ID

Cite this

Golmakani A, Koudjinan E, Luzzatto S, Pilarczyk P. Rigorous numerics for critical orbits in the quadratic family. Chaos. 2020;30(7). doi:10.1063/5.0012822
Golmakani, A., Koudjinan, E., Luzzatto, S., & Pilarczyk, P. (2020). Rigorous numerics for critical orbits in the quadratic family. Chaos. AIP. https://doi.org/10.1063/5.0012822
Golmakani, Ali, Edmond Koudjinan, Stefano Luzzatto, and Pawel Pilarczyk. β€œRigorous Numerics for Critical Orbits in the Quadratic Family.” Chaos. AIP, 2020. https://doi.org/10.1063/5.0012822.
A. Golmakani, E. Koudjinan, S. Luzzatto, and P. Pilarczyk, β€œRigorous numerics for critical orbits in the quadratic family,” Chaos, vol. 30, no. 7. AIP, 2020.
Golmakani A, Koudjinan E, Luzzatto S, Pilarczyk P. 2020. Rigorous numerics for critical orbits in the quadratic family. Chaos. 30(7), 073143.
Golmakani, Ali, et al. β€œRigorous Numerics for Critical Orbits in the Quadratic Family.” Chaos, vol. 30, no. 7, 073143, AIP, 2020, doi:10.1063/5.0012822.
All files available under the following license(s):
Copyright Statement:
This Item is protected by copyright and/or related rights. [...]

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Sources

arXiv 2004.13444

Search this title in

Google Scholar